Tennessee, 2025Lightning Strike in Tennessee, August 19, 2025
August 19, 2025 · NWS OHX · 1 event in 1 county or zone
A thunderstorm in Lawrence County during the evening of August 19, 2025, was the cause of a person being struck by lightning near Ethridge.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm in Lawrence County during the evening of August 19, 2025, was the cause of a person being struck by lightning near Ethridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 19, 11:05 AM CST, 6 hours 10 minutes earlier. Its key messages:
- Updated at 1155 AM CDT Tue Aug 19 2025
- Dangerous heat continues this afternoon with heat indices ranging from 105 to 110 degrees west of the Cumberland Plateau. Temperatures begin a decline on Wednesday.
- Rain chances return across the far west and northwest this afternoon with low to medium rain chances continuing tonight through Wednesday afternoon. Thunderstorms may produce heavy rain, gusty winds, and frequent lightning.
- Temperatures near-normal are forecast mid to late week, with even cooler weather favored into early next week.
Area forecast discussion, Aug 19, 11:05 AM CST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1205 PM CDT Tue Aug 19 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1155 AM CDT Tue Aug 19 2025
- Dangerous heat continues this afternoon with heat indices
ranging from 105 to 110 degrees west of the Cumberland Plateau.
Temperatures begin a decline on Wednesday.
- Rain chances return across the far west and northwest this
afternoon with low to medium rain chances continuing tonight
through Wednesday afternoon. Thunderstorms may produce heavy
rain, gusty winds, and frequent lightning.
- Temperatures near-normal are forecast mid to late week, with
even cooler weather favored into early next week.
&&
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1033 AM CDT Tue Aug 19 2025
High pressure continues its dominance over the area today,
resulting in one more day of dangerous heat. Readings this morning
are already nearing 90, and heat indices will be brutal west of
the Plateau with feels-like temperatures generally ranging from
105 to 110. CAMs and ensemble guidance are in poor agreement
regarding thunderstorm development this afternoon ahead of an
approaching front with some suggesting scattered activity and
others keeping the area completely dry. Do think that the
environment is favorable enough to support at least isolated
storms across the northwest this afternoon. Weak shear and poor
mid-level lapse rates will keep the severe weather threat very
low, but a brief strong storm could be capable of gusty winds and
heavy downpours.
The aforementioned front pushes south through the area late
tonight and into early Wednesday. This front will keep a 20-40%
chance for rain and thunderstorms across most of the area tonight.
As the front continues to push south, northerly winds and drier
air settle in behind it, focusing Wednesday afternoon's storms
mainly along and south of I-40 and across the Plateau. Thanks to
this cooler air, this heat wave will finally break with
Wednesday's high temperatures reaching into the low-90s.
&&
.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1033 AM CDT Tue Aug 19 2025
Drier and cooler northerly flow continues Thursday and through the
weekend. This helps keep high temperatures in the upper-80s to
mid-90s each day. Most of the area should even remain dry with
only 20-40% storm chances being maintained in the forecast, mainly
across the far south and along the Plateau where enough moisture
will still reside.
And then the real pattern change everyone is waiting for finally
arrives. A large upper-level trough tracks through the Great
Lakes/southern Canada area, sending a stronger front south through
the Ohio and Mississippi Valleys early next week. High
temperatures will cool off into the low and mid-80s with morning
lows in the 50s to low-60s. Even more, dewpoints will only be in
the 50s as well giving us an early taste of fall!
&&
.AVIATION...
(18Z TAFS)
Issued at 1155 AM CDT Tue Aug 19 2025
VFR will prevail through the rest of the day with light and
variable winds. Isolated TSRA will form late this afternoon
through tonight, but confidence is too low to include anywhere
except for a prob30 at CKV. Late tonight, fog is expected at CSV
and SRB with mainly MVFR vsbys. All sites will return to VFR by
14Z. Daytime Wednesday will bring scattered TSRA, mainly forming
just after this taf period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 99 75 94 71 / 10 30 50 10
Clarksville 99 73 92 68 / 20 50 30 10
Crossville 90 69 86 66 / 10 10 70 20
Columbia 99 73 94 70 / 10 20 60 20
Cookeville 92 71 88 67 / 10 20 60 10
Jamestown 91 69 86 65 / 10 10 60 10
Lawrenceburg 96 72 93 69 / 10 20 60 20
Murfreesboro 99 73 94 70 / 10 20 60 10
Waverly 99 72 92 68 / 20 50 40 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TNZ005>009-023>030-
056>062-075-093>095.
&&
SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....13
In the hours before
Special weather statement, Aug 19, 2:33 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
333 PM CDT Tue Aug 19 2025
TNZ056>058-192100-
Hickman TN-Lewis TN-Perry TN-
333 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LEWIS...CENTRAL
PERRY AND SOUTHWESTERN HICKMAN COUNTIES THROUGH 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Hohenwald, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald, Linden, Lobelville, Flatwoods, and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 8760 3558 8753 3549 8773 3549 8780
3547 8783 3547 8784 3570 8794
TIME...MOT...LOC 2033Z 070DEG 10KT 3565 8766
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
27Special weather statement, Aug 19, 4:37 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
537 PM CDT Tue Aug 19 2025
TNZ024-025-057-192300-
Hickman TN-Dickson TN-Humphreys TN-
537 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DICKSON...
SOUTHEASTERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH 600
PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of McEwen, or 13 miles southwest of Dickson, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pinewood and Bucksnort.
This includes Interstate 40 between mile markers 149 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3584 8759 3590 8776 3611 8757 3599 8746
TIME...MOT...LOC 2236Z 214DEG 6KT 3598 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Aug 19, 4:47 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT Tue Aug 19 2025
TNZ005-006-192315-
Stewart TN-Montgomery TN-
547 PM CDT Tue Aug 19 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MONTGOMERY AND CENTRAL
STEWART COUNTIES THROUGH 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to near Clarksville. Movement was
east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Clarksville, Big Rock, Land Between The Lakes, Indian Mound,
Palmyra, and Woodlawn.
This includes Interstate 24 between mile markers 9 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3661 8786 3654 8718 3640 8735 3644 8787
3657 8795
TIME...MOT...LOC 2247Z 262DEG 6KT 3654 8781 3651 8741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreLightning, Lawrence
- When
- August 19, 5:15 PM CST
- Where
- Lawrence County, 0.06 mi WNW of Flatwoods
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.300, -87.351
A person was struck by lightning near Buffalo Road and Flatwoods Road near Ethridge. Fatalities were not reported, but extent of injuries was unknown.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, August 19, 2025$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Oklahoma, August 19, 2025$212,000 · 74 kt wind · 9 events
- Damaging Winds and Lightning Strike in Kansas, August 19, 2025$100,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, August 19, 2025$51,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, August 19, 2025$46,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, August 19 to 20, 20251.25 in hail · 34 events
- Tornado and Damaging Winds in Texas, August 19, 2025$33,000 · 61 kt wind · 6 events
- Damaging Wind in Tennessee, August 19, 20251 injured · $25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 202550 kt wind · 25 events
- Damaging Winds in Arkansas, August 19, 2025$26,000 · 50 kt wind · 4 events
- Damaging Wind in Indiana, August 19, 2025$25,000 · 55 kt wind · 1 event
- Damaging Winds in Mississippi, August 19, 2025$19,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276261.